A Bit confused

Im a bit confused which is nothing new for me.

Is it better if your TSH is low or high, mine has been 17.16 a few weeks ago and when they upped my thyroxine with a month it was back to 1.4, they have now lowered my thyroxine from 150mcg to 100mcg and I am beginning to feel all the symptoms I had before, also I have pernicious anemia which doesnt help and that has gone from 178 to 1500 way above normal range.

I have an appointment to see an endocrinologist in a few weeks so hopefully this will help.

7 Replies

oldestnewest
  • Low TSH is good. There was no reason for your thyroxine to be reduced. Your TSH was still well within range. The fact that your symptoms have returned shows this to be the case. I suggest you go back and see your GP and ask for your dose to be increased back up, reminding him that 1.4 is well within the normal range and is therefore no reason to reduce your thyroxine. I really don't understand why he has reduced it. The normal range is usually around 0.45 to 4.5 and is logarithmic so 1.4 is pretty much in the middle of the range.

    I hope your GP listens

    Carolyn x

  • If you're already feeling bad on the 100mcg dose, then please don't wait until your endocrinology appointment to do something about it. Chances are you will become increasingly unwell in those weeks. See your GP again asap and ask for the dose to at least be increased to 125mcg. Ideally, you should go back to the 150mcg as the TSH of 1.4 sounds almost spot on for someone on medication.

  • Don't worry about the B12 being "out of range" at 1500, people correctly treated for PA should have high levels on blood testing. B12 is completely harmless so the injections do not aim to keep you "in range" they just aim to get adequate B12 in to you. The fact that the blood test showed you were at 1500 is good.

  • You say you have Pernicious Anaemia and I assume you are having 3 monthly injections. If this is the case your level should be between 1,000 and 2,000.

    This is a link to the PA society as I have PA and Hypo too.

    pernicious-anaemia-society....

  • It is the worst thing a doctor can do is to lower your meds unless you have symptoms over being overdosed. This is a reply to a question and if you cursor down to July 15, 2006 you can read the answer.

    web.archive.org/web/2010122...

    There are other topics at the top of the page but some links within may not work.

  • What are the symptoms of being overdosed?

  • You would be very aware such as a very fast heartbeat but all you need do is miss or reduce your next dose. This is a link and if you cursor down to

    Here are common hyper-like symptoms to watch for, and you may have some but not others:

    stopthethyroidmadness.com/h...

You may also like...